MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101620
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was used in the kidney during a kidney stone removal percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the distal tip of the catheter kinked while inserting into the patient.The procedure was completed with another nephromax balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: problem code 2981 for the reportable issue of distal tip bent.Block h10: investigation results only the nephromax clear sheath was returned for analysis.A visual examination of the device found a damage at one end of the sheath.No other issues were noted on the device.This failure is likely due to factors or conditions related to procedure during the use of the device, such as the patient anatomy, position of the scope elevator, and/or the manner as the device was handled and manipulated, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
00 boston scientific way
marlborough MA 01752
MDR Report Key9450418
Report Number3005099803-2019-06000
Device Sequence Number11299295
Product Code LJE
UDI-Device Identifier08714729834526
UDI-Public08714729834526
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberM0062101620
Device Catalogue Number210-162
Device Lot Number0024243568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1